Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Shreveport, LA

July 15, 2016Caldwell Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 4:10 PM CDT for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 4:10 PM CDT (21:10 UTC)
Expired
Jul 15, 2016, 4:44 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

673 
WUUS54 KSHV 152110
SVRSHV
LAC021-059-152200-
/O.NEW.KSHV.SV.W.0207.160715T2110Z-160715T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 500 PM CDT

* AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  ROSEFIELD...OR 10 MILES SOUTH OF COLUMBIA...AND IS NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...OLLA...CLARKS...GRAYSON...STANDARD...BURLINGTON...
  SPAULDING AND KELLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3197 9191 3193 9190 3193 9201 3180 9200
      3178 9202 3191 9229 3214 9211 3202 9190
      3199 9190 3197 9189
TIME...MOT...LOC 2110Z 213DEG 3KT 3195 9208 

HAIL...1.00IN
WIND...60MPH
 
$$

05
1 follow-up statement
088 
WWUS54 KSHV 152144
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT FRI JUL 15 2016

LAC021-059-152154-
/O.CAN.KSHV.SV.W.0207.000000T0000Z-160715T2200Z/
CALDWELL LA-LA SALLE LA-
444 PM CDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3197 9191 3193 9190 3193 9201 3180 9200
      3178 9202 3191 9229 3214 9211 3202 9190
      3199 9190 3197 9189
TIME...MOT...LOC 2140Z 213DEG 3KT 3197 9206 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:09 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 15, 4:09 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Shreveport LA
409 PM CDT FRI JUL 15 2016

.DISCUSSION...
Another complicated short term forecast...with the presence of
remnant mesoscale bndrys from todays/and earlier convection
Thursday evening and the approach of a weak upper level trough
over the Srn Plains will play a role in convection development
tonight and again Saturday. Currently seeing two areas of
convection...one of which off to our west over Camp/Upshur
Counties near the remnant MCV from the convection over the DFW
Metroplex this morning...and another over the Ern sections of
Ncntrl LA near an old outflow bndry that shifted S from Scntrl
AR...and also another previous outflow bndry/sfc theta-e axis that
extends in a NW to SE area from just W of ELD to RSN and ESF.
Believe that the ern zones will be primarily affected this evening
which will tap MLCapes of 2500-3000 J/kg and weak bulk shear.
However...a weak outflow bndry drifting W from E of Homer through
Bienville and Winn Parishes may help trigger additional convection
farther W into NW LA with the approaching trough...with the
potential for the MCV farther W to trigger convection over this
same area where MLCapes are maximized. Have increased pops to mid
chance for Wrn LA and tapered pops to low chance surrounding this
area and slight chance pops for SE OK/Wrn sections of E TX...with
the short term progs even suggesting additional redevelopment
overnight over the Ern 2/3rds of the region.

The extent of convection development overnight and the placement
of any mesoscale bndrys Saturday morning will determine the
location/extent of convection Saturday...as the trough axis slowly
drifts ESE into Wrn MS/Cntrl LA/Deep E and SE TX. Have continued
low chance pops for these areas Saturday...with the convection
possibly diminishing from N to S with the upper trough passage.
Also tapered temps back a tad over the Ern zones where the cloud
cover/convection may persist...but dewpoints will be slow to mix
out given the high PW/s expected to remain in place. With temps in
the mid and possibly upper 90s...especially over E TX/Wrn
LA...heat indices will approach 105 degrees especially over Deep E
TX/Ncntrl LA. Have held off on a Heat Advisory for these areas
Saturday given the potential for sct convection persisting through
midday/early afternoon before diminishing. After Saturday...the
Srn Plains upper ridge will begin to build E into the region late
Saturday and into the Mid-South Sunday...thus tapering rain
chances back considerably.

Weaknesses along the srn periphery of the upper ridge...strong
heating and available low/mid level moisture may result in
isolated convection developing over Deep E TX/srn sections of
Ncntrl LA Sunday through much of this next week. The GFS maintains
much of the isolated convection mainly S of I-20...with the
ECMWF/Canadian expands convection a little farther N into SW AR/NE
TX. Have maintained consistency with the previous forecast and
kept slight chance pops near/S of I-20...but the main story will
be the heat...with increased subsidence beneath the ridge center
and warm/drying soils resulting in max temps climbing into the
upper 90s and possibly reaching the century mark. Given these
temps and the potential for limited mixing...heat headlines may be
needed for portions or much of the region by Sunday or sometime
next week.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  97 /  40  30   0  10
MLU  75  93  75  96 /  30  30  10  10
DEQ  72  94  74  96 /  20  20   0   0
TXK  74  95  75  97 /  40  20   0   0
ELD  74  93  74  96 /  30  30   0  10
TYR  75  96  77  98 /  20  20   0  10
GGG  74  96  76  97 /  20  20   0  10
LFK  75  97  76  97 /  20  30  10  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT FRI JUL 15 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1215 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE
BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER
LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST
TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS
POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH
LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE
AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH
LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE
LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND
ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN
PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY
THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY
MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH
OR EXCEED 105 DEGREES EACH DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Local storm report, Jul 15, 11:08 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     FARMERVILLE             32.77N  92.40W
07/14/2016                   UNION              LA   CO-OP OBSERVER

            TREE ACROSS ROAD NEAR FARMERVILLE OBSERVER

&&

EVENT NUMBER SHV1600632

21
Special weather statement, Jul 15, 2:18 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT FRI JUL 15 2016

LAZ013-152000-
JACKSON LA-
218 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON PARISH UNTIL
300 PM CDT...

AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF RUSTON...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATHAM AND EROS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3229 9261 3249 9258 3249 9242 3241 9242
      3232 9231 3224 9231
TIME...MOT...LOC 1917Z 274DEG 8KT 3239 9252

13
Special weather statement, Jul 15, 2:53 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI JUL 15 2016

TXZ108>110-124-125-152045-
WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-
253 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHEASTERN WOOD...NORTHWESTERN UPSHUR AND SOUTHERN FRANKLIN
COUNTIES UNTIL 345 PM CDT...

AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT GROVE...OR NEAR WINNSBORO...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...PLEASANT GROVE...NEWSOME...SCROGGINS AND
PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3296 9531 3302 9531 3311 9507 3282 9502
      3284 9543 3296 9545
TIME...MOT...LOC 1953Z 266DEG 24KT 3289 9536

13
Special weather statement, Jul 15, 3:13 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT FRI JUL 15 2016

LAZ006-014-152100-
UNION LA-OUACHITA LA-
313 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES UNTIL 400 PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CLAIBORNE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...DOWNSVILLE...LOCH LOMON...DREW...
MINERAL SPRINGS...CALHOUN...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3253 9204 3247 9237 3261 9242 3265 9242
      3275 9212
TIME...MOT...LOC 2013Z 254DEG 20KT 3259 9232

13
Local storm report, Jul 15, 3:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 W WINNSBORO           32.96N  95.32W
07/15/2016                   WOOD               TX   LAW ENFORCEMENT

            TREE DOWN ON HWY 11 WEST

&&

EVENT NUMBER SHV1600633

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:06 PM CDTSpecial Weather StatementSHVCaddo54 min
Jul 14, 7:40 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more65 min
Jul 14, 8:34 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Ouachita, Winn56 min
Jul 14, 8:41 PM CDTSpecial Weather StatementSHVSabine49 min
Jul 14, 9:26 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn64 min
Jul 14, 10:35 PM CDTSpecial Weather StatementSHVGrant40 min
Jul 15, 2:18 PM CDTSpecial Weather StatementSHVJackson42 min
Jul 15, 3:13 PM CDTSpecial Weather StatementSHVOuachita47 min
Jul 15, 4:34 PM CDTSpecial Weather StatementSHVLaSalle41 min
Jul 15, 4:36 PM CDTSpecial Weather StatementSHVLincoln39 min
Jul 15, 5:39 PM CDTSevere Thunderstorm WarningSHVCaddo66 min
Jul 15, 6:12 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.